Glycolic Acid

Glycolic acid is derived from sugar cane and is a type of alpha-hydroxy acid (AHA). It is present in various skin care products, as it an excellent exfoliant. It sheds dead skin cells to reveal brighter skin underneath. It is also used during chemical peeling.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

What does coarsened echotexture in liver ultrasound mean?

Query: Hi doctor, I have a wheatish complexion. Can you please suggest if I can use Kojivit cream for skin lightening?  Read Full »


Dr. Rashmi Singh

Cosmetologist, Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hello, Welcome to icliniq.com. Yes, you can use Kojivit gel (Kojic acid) safely daily. But, it only removes extra tan from your skin. You can try using a Glycolic acid based face wash for better results of skin lightening. Make sure that you apply sunscreen every 5-6 hours. You can also g...  Read Full »

Why is my toenail attached to the skin underneath?

Query: Hi doctor, I am a 54 year old male. My height is 165 cm and weight is 62 kg. Currently, I take Stamlo 5 twice a day and Eltroxin 50 mcg once daily. I have dry feet. I keep using foot care cream to make my feet look normal. My toe nails seem to stick with the skin as they grow. I have attached the p...  Read Full »


Dr. Sunil Kothiwala

Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. Hypothyroidism is a well known cause for dry skin. Your nails in the photos (attachment removed to protect patient identity) look yellow, thickened, and detached from the nail bed. Are you itching over the feet? It may be onychomycosis, a fungal infection of the nail. I w...  Read Full »

Are underarm skin peeling treatments effective?

Query: Hello doctor, I am a 24 year old female. I have dark underarms. I used hair removal cream when I was a teenager. I went to a dermatologist and she suggested a skin peeling treatment. It is expensive. So, I just wanted to know if such procedures are effective and for how long? Or are there any cream...  Read Full »


Dr. Kakkar

Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hello, Welcome to icliniq.com. I have noted your concern. You may use Litearm Lotion for dark underarms. It contains Glycolic acid as the main active ingredient which has a skin lightening and exfoliating action. Chemical peeling too induces skin exfoliation thus shedding off excess pigment. Regard...  Read Full »

Why is my T-zone very dry?

Query: Hello doctor, The skin on my face is extremely dry. It becomes dry in patches, and I have to moisturize it 3 to 4 times to stop it from itching and hurting. It has always been a problem, but it has worsened over the last few months. The skin on my cheeks is quite red, and my T-zone is very dry. Any...  Read Full »


Dr. Rashmi Singh

Cosmetologist, Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hello, Welcome to icliniq.com. Do you have very dry patches elsewhere too? Do you have dandruff? What products do you use on your face? Are the patches always there or appear in episodes? Are there any fixed sites on the face where you get these? Please answer these questions so we can get a better...  Read Full »

Why is my face darker than the rest of my body?

Query: Hello doctor, The color of the skin on my face is too dark when compared to the skin on my nose, cheeks, and rest of my body. How can I restore the original color on my face?  Read Full »


Dr. Suvina Attavar

Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. The skin often darkens due to tanning under the effect of UV (ultraviolet) rays. I would strongly recommend using a sunscreen with a minimum SPF of 30. The sunscreen has to be applied at least half an hour before you go out and has to be reapplied every four hours till ...  Read Full »

Can AHA revitalizing lotion 20 be used for body acne?

Query: Hello doctor,I am 25 years old and I weigh 75 kg. To cure my persistent moderate body acne and KP of past 10 years which was not responding well with topical treatment, the dermatologist put me on Isotretinoin course starting with a dose of 5 mg. Along with this, he has also prescribed AHA Revitaliz...  Read Full »


Dr. Sunil Kothiwala

Dermatologist, Venereologist

Answer: Hello, Welcome to icliniq.com. Regarding the dose of Isotretinoin, it can go up to 20 mg easily. There is no serious side effect except for dry and cracked lips. With regards to Glycolic Acid 20% lotion, I will suggest you use it for short period first then increase it slowly. Concomitant use of...  Read Full »

Please suggest treatment for a dark forehead.

Query: Hi doctor, My face is not as fair as my body. There is a huge difference between my face and body. My forehead is much darker than my face. It may be because I do not take care of my face. What should I do to get fair skin? Please suggest.  Read Full »


Dr. Rashmi Singh

Cosmetologist, Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hello, Welcome to icliniq.com. I read your concern and by the sound of it, it appears that you have developed a lot of tanning on your face. There are few steps that you can take to get a fair skin Use a brightening face wash like Ethiglow or Ahaglow 2-3 times a day. Apply sunscreen wit...  Read Full »

How does a dermatologist treat dark underarms?

Query: Hi doctor, I have dark underarms with dark spots. I also have a slight dark patch around the neck. Please prescribe me necessary medicines. I do not have thyroid or sugar. I have PCOD, and not under treatment right now.  Read Full »


Dr. Sampada Avinash Thakare

Cosmetologist, Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. From your description, I would say it is Acanthosis nigricans. Clinical photographs would have helped. Have you put on weight recently? I suggest applying Glyco-A 12% cream (Glycolic acid) at night over dark area. Consult your specialist doctor, discuss with him or her a...  Read Full »

Reasons for burning sensation after peeling treatment for acne.

Query: Hi doctor, About 3 weeks ago, I was prescribed Retin-A 0.5% and Acticlate for an unusual breakout on my forehead by my dermatologist. The anaesthetician who also took a look at my face recommended Glytone PA chemical peel to help treat some discoloration that the acne had caused. I went in to see he...  Read Full »


Dr. Atishay Bukharia

Cosmetologist, Dermatologist, Family Physician, General Practitioner, HIV AIDS Specialist, Plastic Surgeon, Venereologist

Answer: Hi, Welcome to icliniq.com. She is right, and these are common post peel effect. By looking at your photos (attachment removed to protect patient identity), I can tell that in your condition medicines are very unlikely to effect and chemical peeling and lasers are the only options. Glycolic acid...  Read Full »

What should I do to reduce the hyperpigmentation and dark circles under my eyes?

Query: Hello doctor, I had undergone a Co2 laser treatment around my eyes about three and half years ago. Now, I am left with dark circles under the eyes along with hyperpigmentation and redness. About one and half weeks back, the doctor prescribed me a cream that has Kojic acid 1%, Glycolic acid 5%, Beta...  Read Full »


Dr. Kakkar

Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hi, Welcome to icliniq.com. I have gone through your query and reviewed the pictures (attachment removed to protect patient identity). I suggest you a moderately potent topical steroid like Fluticasone propionate 0.05% cream, twice daily for a few days. Consult your specialist doctor, discuss with h...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.